Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Mar 23, 2016, 2:27 AM PDT. It took effect at Mar 23, 2016, 5:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2016, 2:27 AM PDT (09:27 UTC)
- In effect from
- Mar 23, 2016, 5:00 PM PDT
- Expired
- Mar 24, 2016, 8:35 AM PDT
- In force
- 16 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
687 WHUS76 KMFR 230927 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 AM PDT WED MAR 23 2016 PZZ350-356-370-376-232230- /O.CON.KMFR.SW.Y.0042.000000T0000Z-160323T1200Z/ /O.NEW.KMFR.SC.Y.0038.160324T0300Z-160326T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 227 AM PDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY. * SEAS: WEST SWELL 10 TO 13 FT AT 13 SECONDS WILL DIMINISH EARLY THIS MORNING. A MIX OF WIND WAVES AND SWELL WILL INCREASE SEAS NORTH OF GOLD BEACH TO 9 TO 11 FEET EARLY THIS EVENING...THEN TRANSITION TO MOSTLY SWELL DOMINATED SEAS THAT INCREASE TO AROUND 14 FEET AT 15 SECONDS THURSDAY AFTERNOON. * WINDS: SOUTH WINDS INCREASE TO 20 TO 25 KT THIS AFTERNOON...BECOMING NORTHWEST 10 TO 15 KT BY THURSDAY MORNING. * AREAS AFFECTED...ALL AREAS. SMALL CRAFT CONDITIONS FOR WINDS AND SEAS RETURN LATE WEDNESDAY AFTERNOON FOR AREAS MAINLY NORTH OF GOLD BEACH...WITH SMALL CRAFT ADVISORY SEAS SPREADING QUICKLY SOUTH TO THE REMAINDER OF THE WATERS THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
109 WHUS76 KMFR 232100 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT WED MAR 23 2016 PZZ370-241000- /O.EXT.KMFR.SC.Y.0038.160324T0000Z-160326T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 200 PM PDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM PDT THIS EVENING THROUGH 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT FROM 5 PM PDT THIS EVENING THROUGH 11 PM PDT FRIDAY. * SEAS: A MIX OF WIND WAVES AND SWELL WILL BRING SEAS UP TO 9 TO 11 FEET LATE THIS AFTERNOON AND EVENING. SEAS BECOME SWELL DOMINATED OVERNIGHT AND INCREASE TO AROUND 14 FEET AT 15 SECONDS BY THURSDAY AFTERNOON. * WINDS: SOUTH 20 TO 25 KT THROUGH LATE THIS EVENING...BECOMING NORTHWEST 10 TO 15 KT OVERNIGHT INTO THURSDAY MORNING. * AREAS AFFECTED...ALL AREAS. SMALL CRAFT CONDITIONS FOR WINDS AND SEAS RETURN LATE THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING. SEAS REMAIN HAZARDOUS TO SMALL CRAFT OVERNIGHT THROUGH FRIDAY DUE TO A HIGH WESTERLY SWELL. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-376-241000- /O.CON.KMFR.SC.Y.0038.160324T0300Z-160326T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 200 PM PDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY... * SEAS: A MIX OF WIND WAVES AND SWELL WILL BRING SEAS UP TO 9 TO 11 FEET THIS EVENING NORTH OF GOLD BEACH. SEAS BECOME MOSTLY SWELL DOMINATED AND INCREASE TO AROUND 14 FEET AT 15 SECONDS ALL AREAS BY THURSDAY AFTERNOON. * WINDS NORTH OF GOLD BEACH: SOUTH 20 TO 25 KT THIS EVENING...BECOMING NORTHWEST 10 TO 15 KT BY THURSDAY MORNING. * AREAS AFFECTED...WINDS AND SEAS WILL BECOME HAZARDOUS TO SMALL CRAFT THIS EVENING NORTH OF GOLD BEACH. WINDS EASE ALL AREAS BY THURSDAY MORNING, BUT SEAS WILL BE HAZARDOUS TO SMALL CRAFT FOR ALL AREAS THROUGH FRIDAY DUE TO A HIGH WESTERLY SWELL. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
571 WHUS76 KMFR 240931 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 AM PDT THU MAR 24 2016 PZZ350-356-370-376-242245- /O.CON.KMFR.SC.Y.0038.000000T0000Z-160326T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 231 AM PDT THU MAR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * SEAS: A MIX OF WIND WAVES AND SWELL SEAS UP TO 9 TO 11 FEET BECOME MOSTLY SWELL DOMINATED AND INCREASE TO AROUND 14 FEET AT 15 SECONDS ALL AREAS BY THIS AFTERNOON. * WINDS: NORTHWEST 10 TO 15 KT. * AREAS AFFECTED...SEAS WILL BE HAZARDOUS TO SMALL CRAFT FOR ALL AREAS THROUGH FRIDAY DUE TO A HIGH WESTERLY SWELL. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
363 WHUS76 KMFR 241535 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 835 AM PDT THU MAR 24 2016 PZZ350-356-370-376-250445- /O.CAN.KMFR.SC.Y.0038.000000T0000Z-160326T0600Z/ /O.NEW.KMFR.SW.Y.0043.160324T1535Z-160326T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 835 AM PDT THU MAR 24 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEA HAS BEEN CANCELLED. * SEAS: WESTERLY SWELL 13 TO 15 FEET WITH A DOMINANT PERIOD OF 13 TO 15 SECONDS WILL GRADUALLY SUBSIDE...DROPPING BELOW 10 FEET FRIDAY EVENING. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 8:53 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 22, 8:53 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 PM PDT TUE MAR 22 2016
.DISCUSSION...THE FORECAST WAS UPDATED EARLIER THIS EVENING TO
INCREASE THE PROBABILITY OF LINGERING EVENING SHOWERS AND SNOW
SHOWERS...ESPECIALLY IN JACKSON COUNTY AS NORTHWEST FLOW FAVORS
UPSLOPE SHOWERS IN THE SOUTH END OF THE ROGUE VALLEY. THIS
INCLUDES ACCUMULATING SNOW ON DEAD INDIAN MEMORIAL ROAD AND
HIGHWAY 66. THESE SHOWERS HAVE DIMINISHED IN COVERAGE SINCE SUNSET
AND WILL CONTINUE TO TAPER OFF DURING THE NEXT COUPLE TO FEW
HOURS.
HIGH PRESSURE WILL BRIEFLY BUILD INTO OUR AREA LATE TONIGHT INTO
WEDNESDAY MORNING. THE 00Z NAM DATA HAS ARRIVED AND IS ABOUT 3
HOURS SLOWER THAN BEFORE BUT CONSISTENT IN INDICATING WEAK TO
MODERATE STRENGTH WITH A COLD FRONT LIKELY TO BRING AT LEAST A
MEASUREABLE AMOUNT OF RAIN TO MUCH OF SOUTHWEST OREGON WITH
THE MOST IN THE COASTAL RANGE (UP TO A QUARTER OF AN INCH)
WEDNESDAY NIGHT INTO THURSDAY MORNING. BREAKS IN THE CLOUDS ARE
EXPECTED TO INCREASE BEHIND THE FRONT DURING THURSDAY AFTERNOON.
A WEAKER DISTURBANCE IS EXPECTED TO TRACK SOUTHEAST ACROSS
WASHINGTON INTO EASTERN OREGON ON FRIDAY. MOST OF THE ASSOCIATED
SHOWERS WILL OCCUR NORTH OF OUR AREA BUT THERE IS A SLIGHT CHANCE
OF A MEASUREABLE AMOUNT NORTH OF THE UMPQUA DIVIDE AND ACROSS FAR
NORTHERN KLAMATH AND LAKE COUNTIES.
THE 18Z MODELS STILL INDICATE A COLD AND BROAD UPPER TROUGH DURING
THE WEEKEND...SATURDAY AFTERNOON INTO EARLY NEXT WEEK...THAT
WOULD BRING FREQUENT LIGHT SHOWERS AND SNOW SHOWERS.
&&
.AVIATION...FOR THE 23/00Z TAF CYCLE...OVERALL, A MIX OF MVFR/VFR
CIGS THE REST OF THIS EVENING WITH ISOLATED SHOWERS, MOST NUMEROUS
ALONG THE CASCADES AND NORTH AND WEST OF THE UMPQUA DIVIDE. TERRAIN
WILL BE OBSCURED IN HEAVIER SHOWERS. SHOWERS END ALL AREAS TONIGHT
WITH MOSTLY VFR INTO WEDNESDAY MORNING, THOUGH AREAS OF MVFR CIGS
WILL PERSIST WEST OF THE CASCADES. MODELS ARE HINTING AT POSSIBLE
IFR/LIFR CONDITIONS IN THE UMPQUA BASIN AND POSSIBLY EAST OF THE
CASCADES AT KLMT. CONFIDENCE IS LOW FOR THE LOWER CONDITIONS TO
OCCUR EAST OF THE CASCADES. ANY IFR/LIFR CONDITIONS THAT DO DEVELOP
ARE EXPECTED TO IMPROVE BY MID-MORNING. -BR-Y/SPILDE
&&
.MARINE...UPDATED 530 PM PDT TUE 22 MAR 2016....MODERATE WESTERLY
SWELL WILL SUBSIDE THROUGH THIS EVENING. OFFSHORE HIGH PRESSURE WILL
WEAKEN TONIGHT WITH SMALL CRAFT CONDITIONS SUBSIDING BRIEFLY
WEDNESDAY MORNING. A WEAK FRONT WILL MOVE THROUGH THE WATERS LATE
WEDNESDAY AFTERNOON...BRINGING ANOTHER ROUND OF SMALL CRAFT
CONDITIONS FOR WINDS AND SEAS MAINLY NORTH OF GOLD BEACH. HIGH
PRESSURE WILL RETURN THURSDAY AND FRIDAY ALONG WITH ANOTHER ROUND OF
MODERATE WESTERLY SWELL. ANOTHER FRONT WILL MOVE ONSHORE SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 231 PM PDT TUE MAR 22 2016/
DISCUSSION...COOL, MOIST NORTHWEST FLOW WILL CONTINUE INTO EARLY
THIS EVENING AS AN UPPER LEVEL TROUGH EXITS THE REGION. SHORTWAVE
RIDGING WILL BUILD IN IT'S WAKE TONIGHT AND SHOWERS WILL DECREASE
THEN END LATER THIS EVENING WITH DRY CONDITIONS TONIGHT. THERE'S A
CHANCE LOW LEVEL CLOUDS WILL DISSIPATE THIS EVENING AS WE LOSE
DAYTIME HEATING, BUT HIGH AND MID LEVEL CLOUDS ARE EXPECTED TO
INCREASE LATER TONIGHT. TEMPERATURES WILL BE COOL TONIGHT AND A FEW
OF THE TYPICAL COOL SPOTS IN THE INTERIOR WESTSIDE MAY GET NEAR
FREEZING TOWARDS DAYBREAK WEDNESDAY.
WEDNESDAY WILL BE DRY AND MILDER WITH TEMPERATURES NEAR NORMAL.
HOWEVER, IT WILL REMAIN MOSTLY CLOUDY FOR MANY LOCATIONS AS THE
RIDGE AXIS SHIFTS EAST AND FLATTENS OUT AS THE NEXT FRONT
APPROACHES. THIS FRONT IS NOT PARTICULARLY STRONG, BUT IT WILL BRING
A GOOD CHANCE FOR MEASURABLE PRECIPITATION MAINLY WEST OF THE
CASCADES WEDNESDAY NIGHT INTO THURSDAY MORNING. THE FRONT WILL
WEAKEN AS IT MOVES ONSHORE THURSDAY MORNING WITH MOST LOCATIONS DRY
BY THURSDAY EVENING.
ANOTHER SHORTWAVE TROUGH WILL MOVE IN FROM THE NORTHWEST THURSDAY
NIGHT INTO FRIDAY, BUT THE TRAJECTORY THE MODELS ARE SHOWING IS ONE
THAT IS NOT TYPICALLY FAVORABLE FOR PRECIPITATION (NOT ENOUGH OVER
WATER TRAJECTORY). THUS, SUSPECT THE QPF FIELDS THE MODELS ARE
SHOWING MAY BE OVERDONE. FOR NOW, KEPT A SLIGHT CHANCE TO CHANCE
POPS NORTH OF THE UMPQUA DIVIDE AND NORTHERN CASCADES FROM ABOUT
CRATER LAKE NORTH. THE AFOREMENTIONED SHORTWAVE WILL DROP SOUTHEAST
INTO UTAH FRIDAY NIGHT AND ANOTHER SHORTWAVE RIDGE WILL BUILD IN
KEEPING CONDITIONS DRY. -PETRUCELLI
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MODELS ARE IN VERY GOOD
AGREEMENT WITH THE OVERALL WEATHER PATTERN THROUGH THE EXTENDED
PERIOD. A PROGRESSIVE PATTERN EARLY IN THE PERIOD WILL TRANSITION TO
AMPLIFICATION SUNDAY INTO EARLY NEXT WEEK AS A STRONG RIDGE BUILDS
ALONG 140W AND AN UPPER TROUGH DIGS THROUGH THE PACIFIC NORTHWEST...
EVENTUALLY CLOSING OFF OVER THE GREAT BASIN BY TUESDAY.
SHORT WAVE RIDGING OVER THE AREA FRIDAY NIGHT WILL MOVE TO THE EAST
SATURDAY ALLOWING A COLD FRONT TO PUSH ONSHORE IN THE AFTERNOON OR
EVENING. WE HAVE SPED THIS SYSTEM UP A BIT AS THE ECMWF HAS COME
MORE IN LINE WITH THE FASTER GFS. RAIN CHANCES INCREASE SATURDAY
ALONG THE COAST, THEN OVER INLAND AREAS SATURDAY NIGHT. SNOW LEVELS
BRIEFLY SURGE TO 6000-7000 FEET, BUT RIGHT NOW, WE'RE NOT LOOKING
FOR A LOT OF PRECIPITATION. THE FRONT WILL MOVE EAST OF THE AREA
SUNDAY WITH POST-FRONTAL SHOWERS CONTINUING AS THE UPPER TROUGH DIGS
INTO THE PACNW. SHOWERS WILL BE MOST NUMEROUS ALONG AND WEST OF THE
CASCADES WITH SNOW LEVELS LOWERING TO AROUND 5000 FEET.
THE COLD POOL ALOFT MOVES IN OVERHEAD SUNDAY NIGHT INTO MONDAY
MORNING...MODELS ARE SHOWING 500 MB TEMPS AROUND -35C...AND THIS
WILL BRING A SHARP DROP IN SNOW LEVELS DOWN TO AS LOW AS 2000 FEET
BY MONDAY MORNING. WITH SHOWERS AROUND BENEATH THE TROUGH/CLOSED
LOW, IT'S NOT OF OUT THE QUESTION WE SEE SOME SNOW FLAKES EVEN IN
THE HILLS AROUND MEDFORD...BUT IMPACTS SHOULD BE RESERVED FOR THE
HIGHER MOUNTAIN PASSES. DESPITE BEING BENEATH THE COLD CORE UPPER
LOW, SNOW LEVELS WILL RISE SLIGHTLY MONDAY AFTERNOON JUST DUE TO THE
STRONG LATE MARCH SUN. THIS WILL KEEP CONVECTIVE SHOWERS GOING OVER
THE CWA WITH THE POSSIBILITY OF GRAUPEL IN ANY OF THE HEAVIER
SHOWERS.
SHORT WAVES WILL CONTINUE TO ROTATE AROUND THE CLOSED LOW AS IT
SETTLES INTO THE GREAT BASIN MONDAY NIGHT INTO TUESDAY. SHOWERS WILL
GRADUALLY DIMINISH OVER THE WEST SIDE DURING THIS TIME, BUT WRAP-
AROUND MOISTURE WILL KEEP HIGHER CHANCES FOR SHOWERS OVER THE EAST
SIDE, PARTICULARLY NEAR THE WARNERS.
THE UPPER LEVEL RIDGE OFFSHORE WILL TRY TO BUILD OVER THE TOP INTO
THE PACIFIC NORTHWEST MID-LATE NEXT WEEK. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 5 AM PDT WEDNESDAY FOR PZZ350-356-370-376.
DW/MAP/MNDNearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.